If the lamictal makes you fel dopey (which isn't that common) it would be best to take it at nighttime.
I'm not absolutely sure it's the lamictal...could it be the increase in Geodon? I've been on the increased dose just a few days.
I would say it's more likely to be the geodon for sure.
What time of day do you take that one?
Well, that's part of the problem...I work night shift, but of course in the hospital I was on a regular daytime schedule. Usually I take Geodon at bedtime, which for me is usually 6am.
Usually geodon is a twice/day med. Many people get away with taking it once/day. If a med makes you sleepy, it's best to take it at your specific bedtime even if thats 6am.
Keep in mind, that meds can make you sleepy through at least 2 different ways. One is an immediate side effect right after you swallow it and your body absorbs it.
I wonder if taking Geodon and Lamictal at the same time will be too sedating?
Also, some meds can make you sleepy as you take the new dose regularly and it slowly builds up in your system.
Lamictal is rarely sedating & you are on a low dose...but any time you combine 2 meds that are sedating they can have a syngergistic effect (in other words, you get more than twice as sedated).
I'm starting on a low dose of Lamictal. 50mg in two tablets...maybe I could one tablet with first two meals of the day to avoid drowsiness?
I have on occasions made more than 1 med change in a patient at a time...but the problem with doing that is it can be hard to sort through which change (or is it the combination of changes) is giving the side effect.
Splitting the dose and taking 1 tab twice a day is a very reasonable option. This way you are not changing your overall dose. If that doesn't help, then you have some evidence that perhaps the lamictal is not as related to the sedation.
I felt better literally overnight with just the increase in Geodon, but eventually the goal is to be on Lamictal only if i don't get the infamous rash. LOL
I definitely prefer patients to be on lamictal long term rather than geodon.
And I like your idea of being as conservative as possible with tranxene.
Also, if it turns out that geodon is the culprit for feeling sleepy, you could try a 60mg dose instead of 40 or 80...
thank you...i just want to feel better, not completely numb or flat.
By the way, is your primary diagnosis bipolar?
ideally, i want to take something that will ensure adequate sleep without making it difficult to wake up and get moving.
Yes, I was treated for just depression for many years, but just got the bipolar diagnosis a few years ago. I lean more to the depressive end of the spectrum; my manic episodes are generally just hypomania. Geodon worked well at first, but life events have triggered more severe depression. Breakup of a relationship, miscarriage, work stress, etc.
U still there?
Don't forget that it's important to treat bipolar holistically.
Medications can be part of the solution. I also highly recommend 1) psychotherapy with a live therapist to address social anxiety, and 2) learning some formal relaxation therapy.The last 2 treatments I mentioned are proven by sophisticated studies using brain scans (CT, MRI, EEG, pet scans) to improve brain function. Also, by formal relaxation therapy I mean yoga, meditation, or similar methods. Having relaxing hobbies is also important, but not quite the same as formal relaxation therapy.And remember you can't separate emotional health from physical health, so exercise & nutrition are vital.
I also take supplements...Omega 3-6-9 complex. a super B-complex, and Vitamin D(5000 IU)
I haven't done too well with the exercise, but I plan to work on that. LOL
I am in good physical health, just need to lose a little weight, and I know the exercise will help me mentally too.
Great. Life is about balance...and it's hard to achieve balance...perfection is not a reasonable goal. With all the stress in life, it's like a juggling act of trying to balance everything.
Don't beat yourself up for not exercising...that's not productive...but try to make short & long term goals. Start even with 5-15 minutes of walking 2-3X/week.
Slow, steady changes are more likely to stick in the long run.
If you started exercising 2 hrs/day and changed your whole diet overnight, you would risk "burning out" & not sticking to the changes.
I'm going to start taking "walk breaks" at work, since my coworkers get "smoke breaks", maybe 10 min walks a few times during the shift
There you go....!!
I'm also going to start Weight Watchers....it's worked for me in the past...just have to stick with it.
Do you think yoga would be helpful?
i am a huge adovocate of yoga...that's what I meant by relaxatin therapy. If you practice it, it will literally change your brain waves.
What else can I help with?
I think I need more frequent visits with a therapist. I like the therapist I'm seeing, but she is so booked up my appointments are often 4-6 weeks apart. I've heard of online therapy. Do you think this is a viable option to explore? After all, I'm talking to you online! :)
Therapy every 4-6 weeks is "supportive therapy" and doesn't accomplish a whole lot. i believe therapy should be weekly (some people even benefit from twice/week). You can get away with every other week (and maybe every 4) if you do a specific type of therapy called CBT (cognitive behavioral therapy) and you do various homework assignments that the therapist gives you.
I think the best therapy is live therapy. You can't get real therapy here at justanswers.com If you search the internet, you might be able to find someone who does phone or internet therapy. If you find an online therapist, it's best to use some type of video chat where you can see each other...but live is the best, XXXXX XXXXX opinion. Once you have a good relationship with a therapist, it can be just as good to do phone or online sessions.
Yes, I think I need something more like that. I'm a writer, so I journal, which is helpful, but sometimes I need feedback and I don't want to overburden my friends and family.
I agree with your holistic approach. There are many things that help me besides meds, though the meds are necessary....massage, chiropractic adjustments, pets, spirituality, volunteer work, etc.
Thank you for your advice. I think I will try splitting the Lamictal dose during the day first and see how that works and go from there.
you are welcome
Thank you very much...I hope your day is blessed.